The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Med advice when adding a second to effexor

Hey guys,
I’m really struggling on what to do because I am in my second week on adding propranolol to my Effexor which helped me for many years but sadly I had a severe flareup at the beginning of the summer that continues to plague me. Hi so far I’m not seeing any difference with the propranolol but I am so so so fatigued which always makes me feel more dizzy. I feel like I need a drug that gives me energy because the sedating stuff is part of my terrible symptoms. Should I stick it out a bit longer to see if it helps? Anyone else add a second drug with effexor that made a difference? I am suffering so horribly and would love any suggestions .

I was the same with propranolol. Extreme physical fatigue and weakness. I couldn’t hack it. You need to be careful with adding another drug to an SNRI like Effexor because if you add in an SSRI like Amitriptyline you could have too much serotonin which could result in serotonin syndrome.

Perhaps Topamax or a CGRP?

I’m not a doctor… although I’m impressed with the knowledge I have built over the past 12 months.

Hi there, so effexor and propranolol with ajovy is my combo. PP has been for me a really good friend. I see you are only on it 2 weeks so it’s super early to make a call on it I think. Fatigue is super common when starting it and also when increasing the dosage but it passes. You don’t say what dose you are on? I’m on 160mg but I was very careful when adding. I went up by taking the beads out and adding a few every week. Details are in my diary. Out of the two orals I’m on Pp is easier. I’m sure others will advise who have experienced PP so have a think about it before you make any further changes. Best of luck with it. Take care

1 Like

Please don’t leave the Category blank

I back up everything @nin has already said. Propranolol is first line choice for U.K. NHS. Propranolol is one proven add in to Effexor. Dr Hain recommends it. In its own right it has excellent track record and gives excellent results. Generally it’s easy to tolerate, no nasty side effects at all. It can be sedating for some most particularly younger people and at higher doses restricts exercise tolerance which is why many medics don’t use it in younger people. That said Amitriptyline, Pizotifen, Gabapentin to name for three off top of my head can all prove very sedating.

Two weeks of Propranolol is a drop in the ocean I’m afraid. It can take three months to really give if it’s best. It took 8 months to stop my constant dizziness but stop it it did. Let me know your dose and regime for taking it and I might be able to give you some further assistance. It need to be introduced slowly and could be you are just taking too much to start.